MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS DUODENOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS DUODENOVIDEOSCOPE
Model Number JF-140R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Cyst(s) (1800); Nausea (1970); Vomiting (2144); Pancreatitis (4481)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "risk factors for post-endoscopic retrograde cholangio-pancreatography pancreatitis in children with chronic pancreatitis and its prediction using 4-hour postprocedure serum amylase and lipase levels".Thirty children with chronic pancreatitis (cp) who underwent 62 endoscopic retrograde cholangio-pancreatography (ercp) procedures were studied.Post¿endoscopic retrograde cholangio-pancreatography pancreatitis (pep) occurred in 14.5% (9/62) of ercp procedures (mild: 8, moderate:1) with no mortality.Type of adverse events/number of patients pep: 9/62 {pancreatic pseudocyst -1, epigastric pain abdomen -9, nonbilious vomiting -5, bulky pancreas -6} 8 mild, 1 moderately severe.Symptoms (abdominal pain, nausea, and vomiting) and signs (abdominal tenderness) of pancreatitis were clinically evaluated for 24 hours after ercp.If the child developed abdominal pain any time after the procedure they were evaluated for cause of pain and started on symptomatic treatment (nothing by mouth, intravenous fluids, and analgesics).The diagnosis of pep was based on new or worsened abdominal pain combined with elevated serum pancreatic enzymes, thus prolonging a planned hospital admission or necessitating hospitalization after an ercp.Any complication was managed as per standard protocol.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19514969
Report Number9610595-2024-11765
Device Sequence Number12594293
Product Code FDT
UDI-Device Identifier04953170339851
UDI-Public04953170339851
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K980465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJF-140R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown